- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
International Journal of Stochastic Analysis
Volume 2012 (2012), Article ID 569081, 20 pages
Birth and Death Processes with Neutral Mutations
1IECN, Université de Lorraine, Campus Scientifique, B.P. 70239, 54506 Vandœuvre-lès-Nancy Cedex, France
2Inria, 54600 Villers-lès-Nancy, France
3Laboratoire de Probabilités et Modèles Aléatoires, UMR 7599 CNRS and UPMC Université Paris 06, Case courrier 188, 4 Place Jussieu, 75252 Paris Cedex 05, France
4CMAP, Ecole Polytechnique, Route de Saclay, 91128 Palaiseau Cedex, France
Received 27 September 2012; Accepted 28 November 2012
Academic Editor: Fima Klebaner
Copyright © 2012 Nicolas Champagnat et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- J. Geiger, “Size-biased and conditioned random splitting trees,” Stochastic Processes and their Applications, vol. 65, no. 2, pp. 187–207, 1996.
- J. Geiger and G. Kersting, “Depth-first search of random trees, and Poisson point processes,” in Classical and Modern Branching Processes (Minneapolis, MN, 1994), vol. 84 of IMA Volumes in Mathematics and its Applications, pp. 111–126, Springer, New York, NY, USA, 1997.
- A. Lambert, “The contour of splitting trees is a Lévy process,” The Annals of Probability, vol. 38, no. 1, pp. 348–395, 2010.
- P. Jagers, Branching Processes with Biological Applications, Wiley-Interscience, London, UK, 1975, Wiley Series in Probability and Mathematical Statistics—Applied Probability and Statistic.
- M. A. Nowak, F. Michor, and Y. Iwasa, “The linear process of somatic evolution,” Proceedings of the National Academy of Sciences, vol. 100, no. 25, pp. 14966–14969, 2003.
- Y. Iwasa, M. A. Nowak, and F. Michor, “Evolution of resistance during clonal expansion,” Genetics, vol. 172, no. 4, pp. 2557–2566, 2006.
- S. Sagitov and M. C. Serra, “Multitype Bienaymé-Galton-Watson processes escaping extinction,” Advances in Applied Probability, vol. 41, no. 1, pp. 225–246, 2009.
- R. Durrett and S. Moseley, “Evolution of resistance and progression to disease during clonal expansion of cancer,” Theoretical Population Biology, vol. 77, no. 1, pp. 42–48, 2010.
- R. Durrett and J. Mayberry, “Traveling waves of selective sweeps,” The Annals of Applied Probability, vol. 21, no. 2, pp. 699–744, 2011.
- K. Danesh, R. Durrett, L. J. Havrilesky, and E. Myers, “A branching process model of ovarian cancer,” Journal of Theoretical Biology, vol. 314, pp. 10–15, 2012.
- D. G. Kendall, “Birth-and-death processes, and the theory of carcinogenesis,” Biometrika, vol. 47, pp. 13–21, 1960.
- T. Stadler, “Inferring epidemiological parameters based on allele frequencies,” Genetics, vol. 188, no. 3, pp. 663–672, 2011.
- A. Lambert and P. Trapman, “Splitting trees stopped when the first clock rings and Vervaat's transformation,” Journal of Applied Probability. In press.
- J. Gani and G. F. Yeo, “Some birth-death and mutation models for phage reproduction,” Journal of Applied Probability, vol. 2, pp. 150–161, 1965.
- S. P. Hubbell, The Unified Neutral Theory of Biodiversity and Biogeography, Princeton University Press, Princeton, NJ, USA, 2001.
- B. Haegeman and R. S. Etienne, “Relaxing the zero-sum assumption in neutral biodiversity theory,” Journal of Theoretical Biology, vol. 252, no. 2, pp. 288–294, 2008.
- A. Lambert, “Species abundance distributions in neutral models with immigration or mutation and general lifetimes,” Journal of Mathematical Biology, vol. 63, no. 1, pp. 57–72, 2011.
- W. J. Ewens, “The sampling theory of selectively neutral alleles,” Theoretical Population Biology, vol. 3, pp. 87–112, 1972, erratum, ibid. vol. 3, p. 240, 1972; erratum, ibid. vol. 3, p. 376, 1972.
- R. C. Griffiths and A. G. Pakes, “An infinite-alleles version of the simple branching process,” Advances in Applied Probability, vol. 20, no. 3, pp. 489–524, 1988.
- J. Bertoin, “The structure of the allelic partition of the total population for Galton-Watson processes with neutral mutations,” The Annals of Probability, vol. 37, no. 4, pp. 1502–1523, 2009.
- J. Bertoin, “A limit theorem for trees of alleles in branching processes with rare neutral mutations,” Stochastic Processes and their Applications, vol. 120, no. 5, pp. 678–697, 2010.
- A. G. Pakes, “An infinite alleles version of the Markov branching process,” Australian Mathematical Society A, vol. 46, no. 1, pp. 146–169, 1989.
- Y. E. Maruvka, N. M. Shnerb, and D. A. Kessler, “Universal features of surname distribution in a subsample of a growing population,” Journal of Theoretical Biology, vol. 262, no. 2, pp. 245–256, 2010.
- Y. E. Maruvka, D. A. Kessler, and N. M. Shnerb, “The birth-death-mutation process: a new paradigm for fat tailed distributions,” PLoS ONE, vol. 6, no. 11, article e26480, 2011.
- Z. Taïb, Branching Processes and Neutral Evolution, vol. 93 of Lecture Notes in Biomathematics, Springer, Berlin, Germany, 1992.
- P. Jagers and O. Nerman, “The growth and composition of branching populations,” Advances in Applied Probability, vol. 16, no. 2, pp. 221–259, 1984.
- M. Richard, Arbres, Processus de branchement non markoviens et Processus de Lvy [Ph.D. thesis], UPMC, Paris, France, 2011.
- N. Champagnat and A. Lambert, “Splitting trees with neutral Poissonian mutations I: small families,” Stochastic Processes and their Applications, vol. 122, no. 3, pp. 1003–1033, 2012.
- N. Champagnat and A. Lambert, “Splitting trees with neutral Poissonian mutations II:,” Largest and Oldest families. In press, http://arxiv.org/abs/1108.4812.
- J. Bertoin, Lévy Processes, vol. 121 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, UK, 1996.
- O. Nerman, “On the convergence of supercritical general (C-M-J) branching processes,” Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, vol. 57, no. 3, pp. 365–395, 1981.
- M. Richard, “Limit theorems for supercritical age-dependent branching processes with neutral immigration,” Advances in Applied Probability, vol. 43, no. 1, pp. 276–300, 2011.
- M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, vol. 55 of National Bureau of Standards Applied Mathematics Series, Superintendent of Documents, U.S. Government Printing Office, Washington, DC, USA, 1964.
- P. Jagers and O. Nerman, “Limit theorems for sums determined by branching and other exponentially growing processes,” Stochastic Processes and their Applications, vol. 17, no. 1, pp. 47–71, 1984.